Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 13, 1998, 3:26 PM MDT for Teton County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 13, 1998, 4:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Teton County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS1 KPIH 132128 RRA SVRPIH IDC081-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TETON COUNTY IN EASTERN IDAHO * UNTIL 400 PM MDT * AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF TETONIA... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TETONIA AT 340 PM PERSONS IN THE PATH OF THIS DANGEROUS STORM SHOULD TAKE SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:00 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 2:00 PM MDT, 1 hour 26 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT SAT JUN 13 1998 A GOOD LINE OF THUNDERSTORMS HAS DEVELOPED THIS AFTERNOON OVER THE CWA. THESE WILL CONTINUE TO PUSH SOUTHEAST INTO THE EVENING HOURS BEFORE DISSIPATING. A FEW SHOWERS MAY ACTUALLY LINGER THROUGH MUCH OF THE NIGHT OVER ZONE 19 AS A SHORTWAVE SWINGS THROUGH SOUTHWEST MT. A TIGHT TEMPERATURE GRADIENT IS PRODUCING BREEZY CONDITIONS IN ZONES 20 AND 21 WHICH WILL SLOWLY DIMINISH THROUGH THE NIGHT. A LITTLE DRIER NORTHWEST FLOW DEVELOPS SUNDAY BUT WILL NOT RULE OUT A SHOWER OR TWO WITH A RELATIVELY UNSTABLE AIRMASS SO WILL INCLUDE 10 POPS IN MOST AREAS. ANOTHER SHORTWAVE STARTS WORKING THROUGH THE NORTHWEST FLOW AND PUSHES INTO THE AREA ON MONDAY WHICH WILL BRING A FEW MORE CLOUDS AND ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO THE AREA. A MUCH STRONGER SYSTEM WILL MOVE INTO THE INTERMOUNTAIN WEST ON TUESDAY. DDB .WSR88D KSBFX OPERATIONAL...VCP21. IDA BB 046/066 043/069 045 05311 PIH BB 047/066 045/070 046 05211
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:20 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.